Lung Changes as a Possible Result of Adverse Effects of Betalactam Antibiotics


Authors: M. Filaun 1;  I. Lišková 1;  J. Stejskal 2;  V. Mužíková 3;  O. Lochman 4;  E. Bébrová 4
Authors‘ workplace: Klinika AR 2. LF UK a IPVZ, FN Motol, přednosta doc. MUDr. K. Cvachovec, CSc. 1
Published in: Anest. intenziv. Med., , 2000, č. 5, s. 219-221
Category:

Overview

Authors refer to not much known adverse reaction in treatment with betalactam antibiotics. In years 1997 – 1998 there was 691 children treatedin our ICU, we found in 25 of them increased level of antibodies against betalactam antibiotics. Indication for examination of level antibodies wasX-ray picture of wet lung, contemporary application of betalactam antibiotics and somet imes positive allergic history. Antibodies was determined withmethod of non direct hemaglutination and as a positive finding was level 1:320 and more. In these cases was antibiotic treatment changed to antibioticsof other type. We found recess of X-ray picture in 20 cases, 5 children died. Histological inv estigation for evaluation of immunocomplexes C3 and IgGin the wall of alveoli was made immediately post mortem. Immunofluorescent investigation findings were positive in 4 cases. Authors recommend incase of worsening of lung changes to evaluate level of antibodies and replace betalactam antibiotics with antibiotics of other type.

Key words:
betalactam antibiotics – level of antibodies against betalactam antibiotics – adverse effect of antibiotics – immunofluorescent investigation

Full text is not available online.
If interested in a scan of this journal, contact NTO ČLS JEP.

Labels
Anaesthesiology, Resuscitation and Inten Intensive Care Medicine
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account